Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diet recommendations to help CD4?

Sep 27, 2008

My husband was dxed in March after a bout of PCP with a VL of 110,000 and CD4 of 7. He has been on Atripla for 4 months. His VL is now 51. After 6 weeks the CD4 was 184. But then it dropped to 128 and 108 in the next to blood tests. Are there any recommendations for diet or supplements that might help improve his count? He is 47.

Response from Dr. Holodniy

Generally, a good diet and a multivitamin, along with consistently taking HIV meds will do the trick. There may be some variability in the absolute CD4 count, but I suspect the CD4% has not decreased. The CD4% is a much more stable number over time. I think you will see the CD4 count continue to rise over the next several weeks. However, if the viral load starts to rise (and he is taking his meds) in the face of the CD4 count declining then something else is going on (like drug resistance) and a modification of the regimen would be called for.



Previous
decrease of cd4
Next
homeopathis medicine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement